MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895912200
Medical Device Problem Codes Hole In Material (1293); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon pinhole occurred.A 2.00 mm x 12 mm apex¿ balloon catheter was selected for use to dilate a lesion.However, when the balloon was flushed and prepped, it was felt that the balloon material was compromised and a pinhole was noted.The device was not used inside the patient and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Returned product consisted of a apex balloon catheter.The balloon was loosely folded with contrast in the balloon and lumen.There were numerous hypotube kinks.There was tip damage.Functional testing with an inflation filled with water was used to inflate the balloon to the rated burst pressure and revealed no damages.Inspection of the proximal and distal markerband did not reveal any damages.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
It was reported that balloon pinhole occurred.A 2.00mm x 12mm apex balloon catheter was selected for use to dilate a lesion.However, when the balloon was flushed and prepped, it was felt that the balloon material was compromised and a pinhole was noted.The device was not used inside the patient and the procedure was completed with a different device.No patient complications were reported.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6511278
Report Number2134265-2017-03854
Device Sequence Number18998373
Product Code LOX
UDI-Device Identifier08714729475477
UDI-Public(01)08714729475477(17)20200131(10)20203773
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberH7493895912200
Device Catalogue Number38959-1220
Device Lot Number20203773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1